New active member

EllyP
EllyP Member Posts: 4
edited 18. May 2021, 09:49 in Say Hello

Hi my name is Elly and have been diagnosed with arthritis in my left shoulder since September 2020. I’m in a lot of pain at the moment, have had a short 3 week tiered steroid course and have been put on 2 x 200 mg of Hydroxychloroquine which I have taken for the past 4 weeks. I am not tolerating the drug very well with lots of side affects including sweats, leg cramps and restless leg at night, headaches, eye fogs, tiredness, light headed ness and weight gain. These symptoms are tough to live with and wonder if anyone else have any advice or suggestions. The Rheumatologist has suggested I cut dosage down to 1x 200mg but I feel so unwell I think the side affects are worse than the pain. They have asked me to persevere but I’m struggling. Hope your all keeping as well as you can and thanks for welcoming me to the group Elly x

Comments

  • Brynmor
    Brynmor Member Posts: 1,795

    Hi @EllyP welcome to the Online Community.

    I understand that you are in a lot of pain from arthritis in your shoulder and you are now being treated with a course of steroids and hydroxychloroquine. Our web site has a great page of information regarding hydroxychloroquine, including information on side-effects

    If the side effects are worse than the pain, them maybe the dosage reduction suggested by your rheumatologist is a good idea? Finding the right level and combination of medication and treatment is often difficult and adjustments are made to find out what is best for you.

    There is some good information on managing shoulder pain plus some helpful exercises to help strengthen shoulder joints when you are feeling up to them.

    Do join in across the Online Community, tell us of your experience with arthritis and what works for you, ask questions or just call in for a chat to say how you are getting on. You will be most welcome.

    All best wishes

    Brynmor

  • EllyP
    EllyP Member Posts: 4

    Thank you Brynmor, so helpful, I will reduce to one tablet a day as suggested to see how I get on but it’s quite a miserable existence at the moment. I have been told that it can take up to 12 weeks to make a difference so will try and persevere but I am being honest, it’s tough at the moment. Take care and thanks for your helpful post x

  • EllyP
    EllyP Member Posts: 4

    Had an ECG yesterday due to palpitations since taking hydroxycloroquine and had an abnormal reading. Apparently T waves abnormal. Had an ECG last July and was normal so really concerned now about this medication. Anyone else had this problem they could share with me as I’m really concerned. Thanks

Who's Online

6
Lane
Lane
noddingtonpete
noddingtonpete
+4 Guests